Hail, Coconino
- When
- August 6, 11:50 AM MST
- Where
- Coconino County, 4.87 mi N of Cosnino
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.270, -111.470
One inch diameter hail fell in Doney Park.
Deep moisture remained over Arizona with scattered thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Deep moisture remained over Arizona with scattered thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 6, 9:40 AM MST, 2 hours 10 minutes earlier.
Area Forecast Discussion National Weather Service Flagstaff AZ 940 AM MST SAT AUG 06 2016 .SYNOPSIS...Expect scattered showers and thunderstorms mainly from Flagstaff north and east today. Storms will become more isolated and located mainly near the New mexico border by Sunday and Monday. A surge in tropical moisture will bring active conditions back to the area by the middle of next week. && .DISCUSSION...A glance at the sky this morning indicates decent instability in the boundary layer and up through about 500mb. The 12z KFLG sounding supports this, with drier and somewhat more stable air above 500mb. With this profile and deeper moisture still to our east, there is potential today, for a severe thunderstorm or two. The best chance of this would be northeast of Flagstaff. To the west of Flagstaff, the airmass will continue to slowly dry and stabilize. By Sunday and Monday, most activity will be near the New Mexico border. The current forecast covers this well, no updates. && .AVIATION...For the 18Z package...Expect isolated to scattered showers and thunderstorms today, with higher chances over eastern Arizona in Apache and Navajo counties. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...Bohlin For Northern Arizona weather information visit weather.gov/flagstaff
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 520 AM MST SAT AUG 6 2016 AZZ004>018-037>040-070600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 520 AM MST SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING, WITH THE BEST CHANCES ALONG AND NORTH OF THE MOGOLLON RIM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRYING TREND IS FORECAST ON SUNDAY AND MONDAY. AN UPTICK IN THUNDERSTORM ACTIVITY IS POSSIBLE AS EARLY AS TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 81 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
2 hail. Local standard time, as filed.
One inch diameter hail fell in Doney Park.
One inch diameter hail fell for the second time in the Doney Park area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2016Every state in 2016This day in weather historyWarnings in Arizona, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 658806, 658804.